Virginia, 2013High Wind in Virginia, March 6, 2013
March 6, 2013 · NWS AKQ · 3 events in 3 counties and zones
Intense low pressure moving off the Mid Atlantic Coast produced very strong northeast winds across southeast Virginia. The very strong winds downed trees, produced minor structural damage, and caused scattered power outages.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Intense low pressure moving off the Mid Atlantic Coast produced very strong northeast winds across southeast Virginia. The very strong winds downed trees, produced minor structural damage, and caused scattered power outages.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Mar 6, 3:51 PM EST, 9 minutes earlier.
Area forecast discussion, Mar 6, 3:51 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
351 PM EST WED MAR 6 2013
.SYNOPSIS...
DEEPENING LOW PRESSURE WILL CONTINUE TO MOVE OUT TO SEA TONIGHT
THROUGH THURSDAY. HIGH PRESSURE SLOWLY BUILDS INTO THE AREA FROM
THURSDAY INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SFC LO PRES NOW JUST OFF THE ERN SHORE OF VA...AND WILL CONT TO
SLO DRIFT OFFSHR THROUGH THE OVRNGT. COLDER AIR RIGHT BEHIND THE
STM IS HAVING DIFFICULTY MOVING OVR THE ERN PORTION OF THE FA
RIGHT NOW...AND WILL RMN SLO TO DO SO INTO/THROUGH THE (ERY) EVE.
INLAND...COLDER AIR HAS MANAGED TO CHANGE PCPN TO SN FOR A WHILE
FOR MUCH OF CNTRL/WRN AND SRN PORTIONS OF FA. PCPN RATE HAS CONTD
TO DCRS THROUGH THE AFTN ON THE NW AND W SIDE OF THE STM AND W/
TEMPS IN THE (M/U)30S...RA HAS BEEN MIXED W/ THE WET SN. ACCUMS ARE
GENLY OVR...RMNG BLO 1 INCH FOR MANY LOCATIONS. ONE AREA OF CONTD
CONCERN IS OVR THE LWR MD ERN SHR TNGT...THOUGH THERE IS CONCERN
ABT ENOUGH COLD AIR TO BE BROUGHT INTO THE AREA TO CHANGE THE PCPN
OVR TO ACCUM SN.
HAVE LWRD WINTER WARNING TO ADVSRY...AND WILL LEAVE ADVSRY FOR THE
OTHER AREAS THROUGH THE EVE HRS (THROUGH OVRNGT ON THE LWR MD ERN
SHR...THOUGH LWRD ACCUMS TO 1-2 INCH).
ADDITIONALLY...NNW WNDS WILL RMN GUSTY TO 35 TO 50 MPH...ESP FM
I95 TO THE CST. WIND ADVSRY RMNS IN PLACE FOR ERN VA/LWR MD AND
CSTL NE NC.
PCPN WINDS DOWN LT EVE/OVRNGT...W/ LO TEMPS NR/SLGTLY BLO
FRZG...MAY HAVE SLUSH REFREEZE FM RIC N AND W. MOST LO TEMPS TNGT
FM THE U20S W TO M30S E.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
LO PRES CONTS TO MOVE OUT TO SEA THU THROUGH SAT. A SECOND S/W
DIVING SSE FM WRN NEW ENG/NY STATE ON FRI PSBLY RESULTING IN
BKN/OVC CLDNS (ESP E OF I 95) AND ISOLD/SCT PCPN. NNW WINDS WILL
RMN GUSTY AS WELL...ESP NR THE CST...THROUGH FRI. SFC HI PRES IS
SLO TO BUILD SWD INTO THE MDATLC RGN BY SAT...FINALLY RESULTING IN
DRY WX FOR ALL AREAS.
P/MCLDY TNGT...THEN PCLDY OR VRB CLDNS THU. PCLDY W/MCLDY E THU
NGT THROUGH FRI...THEN MSTLY SKC ON SAT. HI TEMPS RANGING THROUGH
THE 40S N AND CNTRL AREAS...TO L50S S THU/FRI...THEN FM THE U40S
TO M50S SAT. LO TEMPS IN THE U20S TO L30S THU/FRI NGTS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
GOING WITH A COMBINATION OF THE 12Z GFS/ECMWF FOR THE EXTENDED
PERIOD...ESPLY WITH REGARD TO TIMING OF APPROACH AND PASSAGE OF COLD
FRONT MON NGT THRU TUE. UA RDG/LRG AREA OF SFC HI PRES WILL PROVIDE
DRY WX SAT NGT INTO MON MORNG. LO PRES AND ASSOC COLD FRONT WILL
THEN AFFECT THE REGION MON EVENG THRU TUE...WITH DECENT CHC FOR
SHOWERS. MILDER TEMPS EXPECTED SUN INTO TUE. DRY WX RETURNS FOR TUE
NGT THRU WED...AS HI PRES WILL GRADUALLY BLD IN FM THE NW. MIN TEMPS
WILL BE IN THE LWR TO MID 30S SUN MORNG...IN THE UPR 30S TO LWR 40S
MON MORNG...IN THE 40S TUE MORNG...AND IN THE MID 30S TO ARND 40 WED
MORNG. MAX TEMPS WILL BE IN THE MID 50S TO LWR 60S SUN...IN THE LWR
TO MID 60S MON...IN THE MID 50S TO LWR 60S TUE...AND IN THE MID TO
UPR 50S WED.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AS OF 18Z...LOW PRESSURE HAS MOVED OFF THE DELMARVA COAST AND WINDS
WILL SOON BE FROM THE NW AND N AT ALL THE TAF SITES AND CONTINUE
GUSTY. GUSTS TO 40-45 KNOTS ARE PSBL AT TIMES DURING THE AFTN. RAIN
AND SNOW WILL TAPER OFF THIS EVENING. CIGS AND VSBYS WILL CONTINUE
TO BE IN AND OUT OF IFR CONDS WITH MAINLY IFR ON THE BACKSIDE OF THE
LOW. PCPN ENDS AND DRYING WILL ALLOW CIGS TO IMPROVE AFT 00-03Z. VFR
CONDS ARE EXPECTED TOWARD MORNING.
OUTLOOK...THE LOW WILL CONTINUE TO PUSH OFFSHORE ALLOWING HIGH
PRESSURE TO BUILD IN FROM THE NW. FAIR WEATHER/VFR CONDITIONS WILL
PREVAIL INTO EARLY NEXT WEEK.
&&
.MARINE...
A STRENGTHENING SFC LOW PRESSURE WILL ROTATE OVER THE MID ATLANTIC
COAST THIS EVENING...THEN PUSH OUT TO SEA OVERNIGHT. WIND DIRECTIONS
ARE PRIMARILY N LATE THIS AFTN AND WILL BECOME MORE NWLY AS THE
EVENING PROGRESSES. A NRLY SURGE HAS BEGUN OVER NRN CHES BAY AND
WILL CONTINUE TO PUSH SWD THROUGH THE EVENING. CURRENT FORECAST
ALREADY HAS THIS TREND IN PLACE. FOR COASTAL WATERS N OF
CHINCOTEAGUE...A STORM WARNING HAS BEEN ISSUED THROUGH EARLY THU
MORNING AS THE NRLY SURGE COMMENCES LATE THIS AFTN INTO THE EVENING
AND GUSTS REACH 50-55 KT. IN ADDITION...GALE WARNINGS HAVE BEEN
ISSUED FOR THE RIVERS TO ACCOUNT FOR THE NRLY SURGE AND FOR WHEN
WINDS BECOME NWLY...WHICH IS A FAVORABLE ORIENTATION FOR STRONG
WINDS TO OCCUR. GALES ARE EXPECTED TO FALL BELOW 34 KT AT VARIOUS
TIMES TONIGHT AND THU MORNING...AND WILL BE REPLACED BY SOLID SCA
FLAGS AS DEEMED NECESSARY. SEAS ARE ANYWHERE FROM 10-19 FEET N OF
CAPE CHARLES AND 5-9 FT S OF CAPE CHARLES. THEY SHOULD STAY ELEVATED
THROUGH THU MORNING AND THEN FALL VERY SLOWLY THROUGH THE REST OF
THE WEEK.
AS THE SFC LOW PUSHES EAST OF LONGITUDE 70W LATE THU NIGHT INTO
FRI...THE PRESSURE GRADIENT REMAINS TIGHT AND A SECONDARY SHORTWAVE
FEATURE MOVES SE ACROSS THE WATERS. THIS FEATURE WILL BRING A
REINFORCING SHOT OF COLD AIR INTO THE REGION AND THE SUBSEQUENT CAA
WILL PRODUCE ANOTHER ROUND OF SOLID SCA CONDITIONS (POSSIBLY GALES
OVER COASTAL WATERS) THU NIGHT INTO FRI MORNING. WINDS THEN SHIFT TO
THE N FRI NIGHT AND HIGH PRESSURE BEGINS TO BUILD INTO THE AREA FROM
NW...BRINGING MORE QUIET CONDITIONS TO AREA WATERS THROUGH THE
WEEKEND.
&&
.TIDES/COASTAL FLOODING...
INCREASING ELY FLOW HAS RESULTED IN TIDAL DEPARTURES OF 1 TO 1.5 FT
ABOVE NORMAL ALONG THE COASTAL WATERS AND WRN BAY EARLY THIS
MORNING. HOWEVER...COASTAL FLOODING IS NOT OBSERVED/ANTICIPATED
ATTM. AS THE LOW CROSSES THE WATERS THIS AFTERNOON AND PUSHES
OFFSHORE...WINDS WILL BACK TO THE N/NE OVER THE WATERS. STRONG E/NE
FLOW AND LONG PERIOD NE SWELL WILL RESULT IN A PROLONGED PERIOD OF
ABOVE NORMAL TIDAL DEPARTURES. HAVE MAINTAINED COASTAL FLOOD WARNING
FOR COASTAL LOWER MD (WORCESTER AND MARYLAND BEACHES) DUE TO HIGH
PROBABILITY FOR MODERATE COASTAL FLOODING...ESPECIALLY LATE
WEDNESDAY NIGHT/EARLY THURSDAY MORNING HIGH TIDE WHEN TIDAL
DEPARTURES REACH 3 TO 3.5 FT. SEVERE FLOODING AT OCEAN CITY INLET
OCCURS AT 6 FT...AND MDL GUIDANCE (BASED ON GFS) IS JUST OVER 6 FT.
TIDAL DEPARTURES OF 2 TO 2.5 FT WILL LIKELY LEAD TO MINOR COASTAL
FLOODING ALONG THE COASTAL VA ERN SHORE BEGINNING DURING HIGH TIDE
THURSDAY MORNING.
OTHER AREAS OF CONCERN WILL BE THE LOWER CHESAPEAKE BAY (INCLUDING
SEWELLS POINT) WHERE TIDAL DEPARTURES OF 2 TO 2.5 FT ARE
FORECAST...RESULTING IN MINOR FLOODING THURS MORNING.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD WARNING UNTIL 7 AM EST FRIDAY FOR MDZ024-025.
WIND ADVISORY UNTIL 10 AM EST THURSDAY FOR MDZ021>025.
WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR MDZ021>023.
NC...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NCZ014-031-032.
WIND ADVISORY UNTIL 9 AM EST THURSDAY FOR NCZ015>017-102.
VA...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ089-090-093-
096.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ048-
049-060>064-067>071.
WIND ADVISORY UNTIL 6 AM EST THURSDAY FOR VAZ075>078-084>086-
091-094.
WIND ADVISORY UNTIL 9 AM EST THURSDAY FOR VAZ095-097-098.
COASTAL FLOOD ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM EST
FRIDAY FOR VAZ095-098-100.
COASTAL FLOOD WARNING UNTIL 7 AM EST FRIDAY FOR VAZ099.
WIND ADVISORY UNTIL 10 AM EST THURSDAY FOR VAZ099-100.
WINTER WEATHER ADVISORY UNTIL 6 AM EST THURSDAY FOR VAZ072>076.
WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
VAZ065-066-079-080.
MARINE...GALE WARNING UNTIL 7 AM EST FRIDAY FOR ANZ652-654-656-658.
STORM WARNING UNTIL 4 AM EST THURSDAY FOR ANZ650.
GALE WARNING UNTIL 10 PM EST THIS EVENING FOR ANZ635>637.
GALE WARNING UNTIL 7 AM EST THURSDAY FOR ANZ630>634-638.
&&
SYNOPSIS...ALB/MPR
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...BMD
AVIATION...LSA
MARINE...BMD
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Mar 6, 3:18 PM EST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WAKEFIELD VA
318 PM EST WED MAR 6 2013
MDZ021>023-072030-
DORCHESTER-WICOMICO-SOMERSET-
318 PM EST WED MAR 6 2013
...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ014-031-032-VAZ089-090-093-096-072030-
GATES-CHOWAN-PERQUIMANS-SURRY-JAMES CITY-ISLE OF WIGHT-SUFFOLK-
318 PM EST WED MAR 6 2013
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ077-078-084>086-091-094-072030-
NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK-
NEWPORT NEWS/HAMPTON-
318 PM EST WED MAR 6 2013
...WIND ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012-013-030-VAZ081>083-087-088-092-072030-
NORTHAMPTON NC-HERTFORD-BERTIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GREENSVILLE-SUSSEX-SOUTHAMPTON-
318 PM EST WED MAR 6 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA AND INTERIOR SOUTHEAST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ095-098-072030-
NORFOLK/PORTSMOUTH-VIRGINIA BEACH-
318 PM EST WED MAR 6 2013
...WIND ADVISORY IN EFFECT UNTIL 9 AM EST THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
COASTAL FLOOD ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ015>017-102-VAZ097-072030-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK-CHESAPEAKE-
318 PM EST WED MAR 6 2013
...WIND ADVISORY IN EFFECT UNTIL 9 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH
HAMPTON ROADS VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ024-025-VAZ099-072030-
INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-
318 PM EST WED MAR 6 2013
...COASTAL FLOOD WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ048-049-060>064-067>071-072030-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
318 PM EST WED MAR 6 2013
...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ065-066-079-080-072030-
MECKLENBURG-LUNENBURG-BRUNSWICK-DINWIDDIE-
318 PM EST WED MAR 6 2013
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ075-076-072030-
WESTMORELAND-RICHMOND-
318 PM EST WED MAR 6 2013
...WIND ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN NECK OF VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ100-072030-
NORTHAMPTON VA-
318 PM EST WED MAR 6 2013
...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
COASTAL FLOOD ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ072>074-072030-
KING WILLIAM-KING AND QUEEN-ESSEX-
318 PM EST WED MAR 6 2013
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL VIRGINIA AND THE
MIDDLE PENINSULA OF VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ652-654-656-658-072030-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
318 PM EST WED MAR 6 2013
...GALE WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ650-072030-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
318 PM EST WED MAR 6 2013
...STORM WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ635>637-072030-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
318 PM EST WED MAR 6 2013
...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE
EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>634-638-072030-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
318 PM EST WED MAR 6 2013
...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...CURRITUCK SOUND AND THE EASTERN
JAMES RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
BMD
In the hours before
Local storm report, Mar 6, 11:46 AM EST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
1146 AM EST WED MAR 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW LUNENBURG 36.96N 78.27W
03/06/2013 M3.0 INCH LUNENBURG VA DEPT OF HIGHWAYS
0800 AM SNOW BOYDTON 36.67N 78.39W
03/06/2013 M2.0 INCH MECKLENBURG VA DEPT OF HIGHWAYS
0800 AM SNOW LAWRENCEVILLE 36.76N 77.85W
03/06/2013 M1.0 INCH BRUNSWICK VA DEPT OF HIGHWAYS
0845 AM SNOW WOODLAKE SUBDIVISION 37.42N 77.67W
03/06/2013 M2.0 INCH CHESTERFIELD VA BROADCAST MEDIA
0855 AM SNOW COATESVILLE 37.88N 77.61W
03/06/2013 E3.0 INCH HANOVER VA TRAINED SPOTTER
0900 AM SNOW VICTORIA 36.99N 78.22W
03/06/2013 M4.0 INCH LUNENBURG VA EMERGENCY MNGR
0900 AM SNOW 4 W BOWLING GREEN 38.05N 77.42W
03/06/2013 M3.8 INCH CAROLINE VA TRAINED SPOTTER
0935 AM SNOW FARMVILLE 37.30N 78.40W
03/06/2013 E1.5 INCH PRINCE EDWARD VA TRAINED SPOTTER
0950 AM SNOW BOWLING GREEN 38.05N 77.35W
03/06/2013 E4.0 INCH CAROLINE VA LAW ENFORCEMENT
1000 AM SNOW MIDLOTHIAN 37.50N 77.64W
03/06/2013 M3.5 INCH CHESTERFIELD VA PUBLIC
1000 AM SNOW GOOCHLAND 37.68N 77.89W
03/06/2013 M5.0 INCH GOOCHLAND VA DEPT OF HIGHWAYS
1000 AM SNOW POWHATAN 37.54N 77.92W
03/06/2013 M4.0 INCH POWHATAN VA DEPT OF HIGHWAYS
1040 AM SNOW 1 ENE HOLLY GROVE 37.80N 77.80W
03/06/2013 M6.0 INCH LOUISA VA TRAINED SPOTTER
1100 AM SNOW ASHLAND 37.76N 77.48W
03/06/2013 M2.5 INCH HANOVER VA PUBLIC
1100 AM SNOW 5 W GLEN ALLEN 37.66N 77.58W
03/06/2013 M3.5 INCH HENRICO VA TRAINED SPOTTER
WATER EQUIVLENT OF CORE SAMPLE 0.95
1101 AM SNOW SPRINGDALE 37.59N 77.40W
03/06/2013 E1.5 INCH HENRICO VA TRAINED SPOTTER
1105 AM SNOW MOSELEY 37.42N 77.77W
03/06/2013 M4.0 INCH CHESTERFIELD VA PUBLIC
1130 AM SNOW STUDLEY 37.68N 77.29W
03/06/2013 M3.0 INCH HANOVER VA PUBLIC
&&
EVENT NUMBER AKQ1300298 AKQ1300300 AKQ1300304 AKQ1300301 AKQ1300303
AKQ1300306 AKQ1300307 AKQ1300308 AKQ1300309 AKQ1300310 AKQ1300311
AKQ1300312 AKQ1300313 AKQ1300314 AKQ1300315 AKQ1300316 AKQ1300317
AKQ1300318
LALEXANDLocal storm report, Mar 6, 11:52 AM EST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1152 AM EST WED MAR 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW CARTERSVILLE 37.66N 78.10W
03/06/2013 M5.0 INCH CUMBERLAND VA BROADCAST MEDIA
&&
EVENT NUMBER AKQ1300319
LALEXANDSpecial weather statement, Mar 6, 12:01 PM EST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1201 PM EST WED MAR 6 2013
MDZ021>025-VAZ099-061800-
ACCOMACK-DORCHESTER-INLAND WORCESTER-MARYLAND
BEACHES-SOMERSET-WICOMICO-
1201 PM EST WED MAR 6 2013
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS DORCHESTER...
SOMERSET...WORCESTER...WICOMICO AND ACCOMACK COUNTIES THROUGH 100 PM
EST...
AT 1159 AM EST...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN AND GUSTY WINDS TO 45 TO 55 MPH IN AN AREA
CENTERED ALONG A LINE EXTENDING FROM HOOPERSVILLE TO OCEAN CITY...OR
ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF DRUM POINT TO
OCEAN CITY...MOVING NORTH AT 55 MPH.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3796 7528 3795 7536 3820 7518 3823 7521
3795 7541 3795 7539 3795 7540 3787 7602
3789 7592 3822 7585 3832 7603 3794 7599
3790 7602 3822 7604 3849 7635 3871 7584
3846 7568 3844 7504
ALBRIGHTLocal storm report, Mar 6, 12:50 PM EST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1250 PM EST WED MAR 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM SNOW RICHMOND INTNL AIRPORT 37.51N 77.32W
03/06/2013 M1.0 INCH HENRICO VA TRAINED SPOTTER
&&
EVENT NUMBER AKQ1300320
LALEXANDLocal storm report, Mar 6, 2:12 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
212 PM EST WED MAR 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM SNOW LADYSMITH 38.02N 77.52W
03/06/2013 M5.0 INCH CAROLINE VA TRAINED SPOTTER
&&
EVENT NUMBER AKQ1300321
LALEXANDLocal storm report, Mar 6, 4:00 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
400 PM EST WED MAR 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW LUNENBURG 36.96N 78.27W
03/06/2013 M3.0 INCH LUNENBURG VA DEPT OF HIGHWAYS
0800 AM SNOW BOYDTON 36.67N 78.39W
03/06/2013 M2.0 INCH MECKLENBURG VA DEPT OF HIGHWAYS
0800 AM SNOW LAWRENCEVILLE 36.76N 77.85W
03/06/2013 M1.0 INCH BRUNSWICK VA DEPT OF HIGHWAYS
0845 AM SNOW WOODLAKE SUBDIVISION 37.42N 77.67W
03/06/2013 M2.0 INCH CHESTERFIELD VA BROADCAST MEDIA
0855 AM SNOW COATESVILLE 37.88N 77.61W
03/06/2013 E3.0 INCH HANOVER VA TRAINED SPOTTER
0900 AM SNOW VICTORIA 36.99N 78.22W
03/06/2013 M4.0 INCH LUNENBURG VA EMERGENCY MNGR
0900 AM SNOW 4 W BOWLING GREEN 38.05N 77.42W
03/06/2013 M3.8 INCH CAROLINE VA TRAINED SPOTTER
0900 AM SNOW CARTERSVILLE 37.66N 78.10W
03/06/2013 M5.0 INCH CUMBERLAND VA BROADCAST MEDIA
0935 AM SNOW FARMVILLE 37.30N 78.40W
03/06/2013 E1.5 INCH PRINCE EDWARD VA TRAINED SPOTTER
0950 AM SNOW BOWLING GREEN 38.05N 77.35W
03/06/2013 E4.0 INCH CAROLINE VA LAW ENFORCEMENT
1000 AM SNOW MIDLOTHIAN 37.50N 77.64W
03/06/2013 M3.5 INCH CHESTERFIELD VA PUBLIC
1000 AM SNOW GOOCHLAND 37.68N 77.89W
03/06/2013 M5.0 INCH GOOCHLAND VA DEPT OF HIGHWAYS
1000 AM SNOW POWHATAN 37.54N 77.92W
03/06/2013 M4.0 INCH POWHATAN VA DEPT OF HIGHWAYS
1040 AM SNOW 1 ENE HOLLY GROVE 37.80N 77.80W
03/06/2013 M6.0 INCH LOUISA VA TRAINED SPOTTER
1100 AM SNOW ASHLAND 37.76N 77.48W
03/06/2013 M2.5 INCH HANOVER VA PUBLIC
1100 AM SNOW 5 W GLEN ALLEN 37.66N 77.58W
03/06/2013 M3.5 INCH HENRICO VA TRAINED SPOTTER
WATER EQUIVLENT OF CORE SAMPLE 0.95
1101 AM SNOW SPRINGDALE 37.59N 77.40W
03/06/2013 E1.5 INCH HENRICO VA TRAINED SPOTTER
1105 AM SNOW MOSELEY 37.42N 77.77W
03/06/2013 M4.0 INCH CHESTERFIELD VA PUBLIC
1130 AM SNOW STUDLEY 37.68N 77.29W
03/06/2013 M3.0 INCH HANOVER VA PUBLIC
1205 PM SNOW LADYSMITH 38.02N 77.52W
03/06/2013 M5.0 INCH CAROLINE VA TRAINED SPOTTER
&&
EVENT NUMBER AKQ1300298 AKQ1300300 AKQ1300304 AKQ1300301 AKQ1300303
AKQ1300306 AKQ1300307 AKQ1300319 AKQ1300308 AKQ1300309 AKQ1300310
AKQ1300311 AKQ1300312 AKQ1300313 AKQ1300314 AKQ1300315 AKQ1300316
AKQ1300317 AKQ1300318 AKQ1300321
LALEXANDHigh Wind, Accomack
- When
- March 6, 4:00 PM EST to 10:00 PM EST
- Where
- Accomack forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $3,000
- Reported by
- ASOS
- Coordinates
- 37.765, -75.757 (the zone’s center; the record gives no point)
Wind gust of 55 knots (63 mph) was measured at WAL.
High Wind, Norfolk
- When
- March 6, 4:00 PM EST to 10:00 PM EST
- Where
- Norfolk forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $3,000
- Reported by
- ASOS
Wind gust of 51 knots (59 mph) was measured at ORF.
High Wind, Virginia Beach
- When
- March 6, 4:00 PM EST to 10:00 PM EST
- Where
- Virginia Beach forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $3,000
- Reported by
- ASOS
- Coordinates
- 36.738, -76.005 (the zone’s center; the record gives no point)
Wind gust of 53 knots (61 mph) was measured at NTU.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Coastal Flood and High Wind in New Jersey, March 6 to 7, 2013$1.1 million · 60 kt wind · 29 events
- Coastal Flood and High Wind in Delaware, March 6 to 7, 2013$200,000 · 62 kt wind · 7 events
- Strong Wind in Maryland, March 6, 2013$30,000 · 5 events
- Heavy Snow in Georgia, March 6, 20139 events
- Heavy Snow in Pennsylvania, March 6, 20138 events
- Winter Weather in Virginia, March 6, 20137 events
- Coastal Flood and High Wind in North Carolina, March 6, 2013$1,000 · 56 kt wind · 6 events
- Winter Weather in North Carolina, March 6, 20135 events
- Strong Wind in Pennsylvania, March 6, 2013$10,000 · 5 events
- Blizzard and High Wind in Alaska, March 6 to 8, 201383 kt wind · 5 events
- Strong Wind in New York, March 6, 2013$4,000 · 4 events
- Strong Wind in New Jersey, March 6, 2013$11,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 441602, 441611, 441618.